Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 53, NWS Pueblo, CO

June 19, 2013Baca County, Bent County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 19, 2013, 1:10 AM MDT for Baca County, Bent County, Prowers County, Colorado. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2013, 1:10 AM MDT (07:10 UTC)
Expired
Jun 19, 2013, 2:15 AM MDT
In force
65 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Baca County, CO, Bent County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 157 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 7.2 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2013-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2013-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3507 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

484 
WUUS55 KPUB 190710
SVRPUB
COC009-011-099-190815-
/O.NEW.KPUB.SV.W.0053.130619T0710Z-130619T0815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
110 AM MDT WED JUN 19 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO...
  SOUTHERN PROWERS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 215 AM MDT

* AT 106 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES SOUTH OF
  JOHN MARTIN RESERVOIR...AND MOVING SOUTHEAST AT 30 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME SOUTHWESTERN PROWERS...NORTHERN BACA
  AND SOUTHEASTERN BENT COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3786 10210 3735 10274 3780 10324 3802 10290
TIME...MOT...LOC 0710Z 319DEG 26KT 3782 10296

HAIL...1.50IN
WIND...60MPH

$$

HODANISH
4 follow-up statements
538 
WWUS55 KPUB 190724
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
124 AM MDT WED JUN 19 2013

COC009-011-099-190815-
/O.CON.KPUB.SV.W.0053.000000T0000Z-130619T0815Z/
BACA CO-BENT CO-PROWERS CO-
124 AM MDT WED JUN 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
PROWERS...SOUTHEASTERN BENT AND NORTHWESTERN BACA COUNTIES UNTIL 215
AM MDT...

AT 121 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 23 MILES SOUTH OF
JOHN MARTIN RESERVOIR...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME SOUTHWESTERN PROWERS...NORTHERN BACA
  AND SOUTHEASTERN BENT COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3771 10313 3791 10303 3801 10285 3786 10210
      3735 10274
TIME...MOT...LOC 0724Z 319DEG 26KT 3774 10288

HAIL...1.50IN
WIND...60MPH

$$

HODANISH
903 
WWUS55 KPUB 190737
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
137 AM MDT WED JUN 19 2013

COC009-011-099-190815-
/O.CON.KPUB.SV.W.0053.000000T0000Z-130619T0815Z/
BACA CO-BENT CO-PROWERS CO-
137 AM MDT WED JUN 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
PROWERS...SOUTHEASTERN BENT AND NORTH CENTRAL BACA COUNTIES UNTIL 215
AM MDT...

AT 135 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 24 MILES SOUTHEAST
OF JOHN MARTIN RESERVOIR...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHERN BACA...SOUTHEASTERN BENT AND
  SOUTHWESTERN PROWERS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3772 10298 3793 10288 3790 10264 3786 10210
      3742 10265
TIME...MOT...LOC 0737Z 295DEG 24KT 3775 10285

HAIL...1.00IN
WIND...60MPH

$$

HODANISH
583 
WWUS55 KPUB 190750
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
150 AM MDT WED JUN 19 2013

COC009-011-099-190815-
/O.CON.KPUB.SV.W.0053.000000T0000Z-130619T0815Z/
BACA CO-BENT CO-PROWERS CO-
150 AM MDT WED JUN 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
PROWERS...SOUTHEASTERN BENT AND NORTH CENTRAL BACA COUNTIES UNTIL 215
AM MDT...

AT 146 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 25 MILES NORTHWEST
OF SPRINGFIELD...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHERN BACA...EXTREME SOUTHEASTERN
  BENT AND SOUTHWESTERN PROWERS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3769 10294 3791 10271 3791 10269 3790 10264
      3786 10210 3742 10265
TIME...MOT...LOC 0750Z 295DEG 24KT 3773 10277

HAIL...1.00IN
WIND...60MPH

$$

HODANISH
086 
WWUS55 KPUB 190805
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
205 AM MDT WED JUN 19 2013

COC009-011-099-190815-
/O.CAN.KPUB.SV.W.0053.000000T0000Z-130619T0815Z/
BACA CO-BENT CO-PROWERS CO-
205 AM MDT WED JUN 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PROWERS...
SOUTHEASTERN BENT AND NORTH CENTRAL BACA COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3769 10294 3791 10271 3791 10269 3790 10264
      3786 10210 3742 10265
TIME...MOT...LOC 0805Z 295DEG 24KT 3769 10266

$$

HODANISH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 11:25 PM MDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 18, 11:25 PM MDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1125 PM MDT TUE JUN 18 2013

.UPDATE...
ISSUED AT 903 PM MDT TUE JUN 18 2013

UPDATED FOR EXPIRATIONS OF SEVERE THUNDERSTORM WATCH 325 AND TO
REFLECT CURRENT AND FORECAST SHORT TERM PCPN TRENDS.

UPDATE ISSUED AT 733 PM MDT TUE JUN 18 2013

UPDATED TO REMOVE A PORTION OF SEVERE THUNDERSTORM WATCH 325 AND
TO REFLECT CURRENT PCPN TRENDS.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 253 PM MDT TUE JUN 18 2013

...HIGH IMPACT WEATHER TO AFFECT THE AREA THROUGH THE SHORT TERM...
SEVERE WEATHER THROUGH THIS EVENING...SHIFTING TO FIRE WEATHER FOR
WEDNESDAY...

SEVERE THUNDERSTORM THREAT STILL LOOKS HIGH THROUGH THIS EVENING.
THUNDERSTORMS ARE ALREADY FIRING ALONG THE SOUTHEAST MOUNTAINS
(SOUTHERN SANGRES) AS SOUTHERN JET STREAM APPROACHES THE FOUR
CORNERS REGION.  THUNDERSTORMS ALSO FIRING ACROSS NORTHERN/CEN CO
AHEAD OF SHORTWAVE MOVING UP THE WESTERN SIDE OF THE UPPER RIDGE.
COMBINED WITH PLENTY OF SFC BASED HEATING...EXPECT THESE
THUNDERSTORMS TO CONTINUE TO DRIFT TO THE EAST SOUTHEAST ACROSS THE
PLAINS...INTERACTING WITH HIGH SFC DEW POINTS (GENERALLY IN THE
50S)...AND DEEP LAYER SHEARS OF AROUND 40-50 KTS.  CAPE VALUES WILL
PROBABLY RANGE AROUND 1000-2000 J/KG...PRODUCING A HIGH PROBABILITY
FOR SUPERCELLS...WITH LARGE HAIL AND DAMAGING WINDS.  LCLS ARE LOW
ENOUGH TO JUSTIFY THREAT FOR AN ISOLATED TORNADO...ESPECIALLY WHERE
SFC WINDS PULL MORE EASTERLY UP THE ARKANSAS RIVER VALLEY.  LATEST
HRRR (11Z DUE TO SYSTEM UPGRADES AND LACK OF UPDATES) AND 4KM NSSL
WRF...ALL PEG NORTHERN EL PASO COUNTY WITH POTENTIAL FOR SUPERCELL
DEVELOPMENT...WHICH THEN DROPS SOUTH SOUTHEASTWARD THROUGH THE
EVENING.  THIS RAISES CONCERNS FOR POTENTIAL FLASH
FLOODING...ESPECIALLY ON THE BLACK FOREST BURN SCAR...AS WELL AS THE
WALDO...THOUGH MODELS SEEM TO PEG BLACK FOREST WITH THE HIGHEST
PROBABILITY.  BEST THREAT FOR THIS AREA WILL RANGE FROM THE 3 PM TO
5 PM TIME FRAME.

CONVECTION SHOULD SPREAD EASTWARD ACROSS THE PLAINS THIS EVENING
WITH THREAT FOR SEVERE WEATHER WINDING DOWN AFTER 9 PM...AND THREAT
FOR THUNDERSTORMS SHIFTING TO THE EAST OF THE AREA SHORTLY AFTER
MIDNIGHT.

CONCERNS SHIFT TOWARDS CRITICAL FIRE WEATHER CONDITIONS FOR
WEDNESDAY AS DRY AIRMASS MOVES IN FROM THE WEST WITH INCREASING
SOUTHWEST FLOW.  CURRENT RED FLAG WARNING STILL LOOKS ON TARGET.
QUICK CALL AROUND TO LOCAL LAND MANAGEMENT AGENCIES INDICATES THAT
FUELS ALONG THE SOUTHERN I-25 CORRIDOR...PUEBLO...HUERFANO...AND
WESTERN LAS ANIMAS WILL CARRY FIRE...SO HAVE INCLUDED THOSE ZONES
INTO THE RED FLAG WARNING.

MEANWHILE...NEW MODEL RUNS HAVE BACKED THE DRY LINE WESTWARD AND
KEEPS IT ACROSS THE FAR EASTERN COUNTIES DURING THE AFTERNOON. QUITE
A BIT OF CAPE OUT THAT WAY WITH AROUND 2000+J/KG AND NAM12
INDICATING 0-6KM SHEARS AROUND 40-50 KTS...SO THERE WILL BE A
CHANCE FOR SUPERCELLS WITH DAMAGING WINDS AND LARGE HAIL SHOULD A
THUNDERSTORMS FIRE UP. THREAT LOOKS PRETTY ISOLATED AT THIS POINT
AS TRIGGER MAY BE MISSING...BUT SOUNDINGS APPEAR TO LOSE THE CAP
TOWARDS AFTERNOON...SO CONVERGENCE AND SFC HEATING MAY BE
SUFFICIENT TO POP A THUNDERSTORM.  -KT

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 253 PM MDT TUE JUN 18 2013

...DANGEROUS FIRE WEATHER CONDITIONS THROUGH THE EXTENDED...

MODELS AGREE QUITE WELL INTO AND THROUGH THE WEEKEND. PATTERN IS
A SLOW MOVING UPPER LOW OVER THE PACIFIC NORTHWEST AND A RIDGE
ACROSS THE CENTRAL US. OUR CWA WILL BE UNDER A BROAD...DRY
SOUTHWESTERLY FLOW WITH CONSEQUENT DANGEROUS FIRE WEATHER
CONDITIONS.

WEDNESDAY NIGHT...LATEST MODEL RUNS SHOW A RIBBON OF HIGH CAPE
VALUES ACROSS OUR KANSAS BORDER COUNTIES EARLY EVENING...SO
REINTRODUCE ISOLATED POPS. THEREAFTER...DRY CONDITIONS WILL PREVAIL
ACROSS THE ENTIRE CWA.

THURSDAY AND FRIDAY...THE UPPER LOW OVER THE NORTHWEST US WILL DRIFT
EAST.  SWIFT SOUTHWESTERLY FLOW WILL CONTINUE ACROSS THE CENTRAL
ROCKIES...PRODUCING DANGEROUS FIRE WEATHER CONDITIONS...ESPECIALLY
OVER THE MOUNTAINS...HIGH VALLEYS...AND ADJACENT PLAINS WHERE MIXING
WILL BE GREATEST AND FUELS CRITICAL. A FIRE WEATHER WATCH CONTINUES
TO BE IN EFFECT FOR THE MOUNTAINS...HIGH VALLEYS...AND EL PASO
COUNTY FOR THURSDAY.  WE WILL LIKELY NEED FIRE WEATHER HIGHLIGHTS
DURING FRIDAY. AFTERNOON HIGH TEMPERATURES WILL BE IN THE UPPER 90S
TO LOWER 100S EXPECTED ACROSS THE PLAINS. VERY DRY AIR WILL PREVENT
AND MOIST CONVECTION TO DEVELOP.

THE PATTERN BEGINS TO BE MORE PROGRESSIVE THIS WEEKEND...AS THE
UPPER LOW LIFTS NORTHEAST INTO SOUTH CENTRAL CANADA. SOUTHWESTERLY
FLOW WILL CONTINUE...HOWEVER MOISTURE WILL BEGIN TO MOVE NORTH INTO THE
FAR SOUTHEASTERN PLAINS. THERE WILL BE A CONTINUED FIRE WEATHER
THREAT OVER THE MOUNTAINS AND HIGH VALLEYS THROUGH THE WEEKEND INTO
EARLY NEXT WEEK. THE LONG RANGE MODELS DEVELOP DIURNAL CONVECTION
ACROSS NORTHERN NEW MEXICO AND MOVE THEM NORTHEAST INTO THE FAR
SOUTHEASTERN PLAINS. WE HAVE LOW POPS GENERALLY ALONG THE NEW MEXICO
BORDER THROUGH THE WEEKEND AS THE THUNDERSTORMS MOVE INTO THE
CENTRAL PLAINS AND CLIP OUR FAR SOUTHEAST COUNTIES. TEMPERATURES WILL
REMAIN WARM WITH 90S ACROSS THE LOWER ELEVATIONS INTO EARLY NEXT
WEEK. -TLM-

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1122 PM MDT TUE JUN 18 2013

VFR CONDITIONS ARE EXPECTED AT KCOS...KPUB AND KALS TONIGHT AND
WEDNESDAY. SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE BY
AFTERNOON WITH GUSTS OF 20 TO 30 KTS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 8 PM MDT WEDNESDAY FOR COZ220>230.

FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR COZ220>230.

&&

UPDATE...28
SHORT TERM...KT
LONG TERM...TM
AVIATION...28
Hazardous weather outlook, Jun 18, 9:54 PM MDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
954 PM MDT TUE JUN 18 2013

COZ058>089-093>099-200400-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
954 PM MDT TUE JUN 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE OVER PORTIONS OF
THE SOUTHEAST PLAINS THROUGH AT LEAST MIDNIGHT...WITH SOME STORMS
LIKELY LINGERING INTO THE LATE NIGHT HOURS OVER THE FAR SOUTHEAST
PLAINS. THE MAIN THUNDERSTORM THREATS WILL BE LIGHTNING AND WIND
GUSTS TO 40 MPH...BUT A COUPLE STORMS COULD PRODUCE SOME SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS AND VERY LOW HUMIDITY VALUES WILL LEAD TO VERY
DANGEROUS TO EXTREME FIRE WEATHER CONDITIONS WEDNESDAY THROUGH
FRIDAY OVER THE CONTINENTAL DIVIDE...SAN LUIS VALLEY...THE EASTERN
MOUNTAINS AND EL PASO COUNTY. EXTREME CAUTION IS ADVISED EACH
AFTERNOON AND EVENING OVER THESE AREAS. FIRE WEATHER CONDITIONS
WILL REMAIN ELEVATED DURING THE WEEKEND INTO EARLY NEXT WEEK
ACROSS ALL OF SOUTHERN COLORADO.

THUNDERSTORMS THAT DEVELOP OVER NEW MEXICO WILL MOVE NORTHEAST AND
CLIP FAR SOUTHEAST COLORADO OVER THE WEEKEND. LIGHTNING AND GUSTY
OUTFLOW WINDS WILL BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE THROUGH ABOUT MIDNIGHT OVER THE SOUTHEAST PLAINS.

28/28

In the hours before

Local storm report, Jun 18, 7:26 PM MDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
726 PM MDT TUE JUN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             3 SW WALSH              37.35N 102.32W
06/18/2013  E2.00 INCH       BACA               CO   PUBLIC

0700 PM     HAIL             WALSH                   37.39N 102.28W
06/18/2013  M0.88 INCH       BACA               CO   TRAINED SPOTTER

0700 PM     HAIL             WALSH                   37.39N 102.28W
06/18/2013  M1.00 INCH       BACA               CO   TRAINED SPOTTER

&&
Special weather statement, Jun 18, 8:50 PM MDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
850 PM MDT TUE JUN 18 2013

COZ095>098-190315-
EASTERN KIOWA COUNTY-LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS
VICINITY/BENT COUNTY-WESTERN KIOWA COUNTY-
850 PM MDT TUE JUN 18 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME NORTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO...
  EASTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
  NORTHERN PROWERS COUNTY IN SOUTHEAST COLORADO...

AT 846 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHIVINGTON...OR 21 MILES NORTH OF LAMAR...
WHICH WAS MOVING TOWARD THE EAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
  SHERIDAN LAKE.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

SR
Local storm report, Jun 18, 11:05 PM MDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
1105 PM MDT TUE JUN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     HAIL             7 S SAGUACHE            37.98N 106.14W
06/18/2013  M0.75 INCH       SAGUACHE           CO   PUBLIC

            LARGEST HAIL SIZE. GROUND NEARLY WHITE. HEAVY RAIN.

0236 PM     HAIL             SAGUACHE                38.09N 106.14W
06/18/2013  E0.50 INCH       SAGUACHE           CO   TRAINED SPOTTER

            HEAVY RAIN. STORM BEGAN 215 PM MDT.

0350 PM     HAIL             3 SSE CRESTONE          37.96N 105.68W
06/18/2013  M1.00 INCH       SAGUACHE           CO   TRAINED SPOTTER

0400 PM     HAIL             3 SE SECURITY           38.72N 104.71W
06/18/2013  M0.88 INCH       EL PASO            CO   TRAINED SPOTTER

0401 PM     HAIL             SECURITY                38.75N 104.74W
06/18/2013  M0.75 INCH       EL PASO            CO   AMATEUR RADIO

0404 PM     HAIL             3 SE SECURITY           38.73N 104.70W
06/18/2013  E0.50 INCH       EL PASO            CO   TRAINED SPOTTER

0405 PM     HAIL             8 SSE COLORADO SPRINGS  38.73N 104.77W
06/18/2013  M1.75 INCH       EL PASO            CO   OTHER FEDERAL

            ON FORT CARSON.

0405 PM     HAIL             FOUNTAIN                38.68N 104.70W
06/18/2013  M1.50 INCH       EL PASO            CO   TRAINED SPOTTER

            LASTED FOR 10-15 MINUTES.

0407 PM     HAIL             3 SE SECURITY           38.73N 104.70W
06/18/2013  E0.75 INCH       EL PASO            CO   TRAINED SPOTTER

0410 PM     HAIL             1 E SECURITY            38.75N 104.72W
06/18/2013  M0.88 INCH       EL PASO            CO   TRAINED SPOTTER

0418 PM     HAIL             SECURITY                38.75N 104.74W
06/18/2013  M1.75 INCH       EL PASO            CO   AMATEUR RADIO

            IN SECURITY WIDEFIELD AREA. RELAYED FROM MEDIA.

0430 PM     HAIL             3 E FALCON              38.93N 104.57W
06/18/2013  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0430 PM     TSTM WND GST     3 NE FALCON             38.96N 104.58W
06/18/2013  M69.00 MPH       EL PASO            CO   MESONET

            MEASURED BY KFLY...MEADOW LAKE AIRPORT.

0440 PM     HAIL             4 NNW PEYTON            39.09N 104.51W
06/18/2013  E0.50 INCH       EL PASO            CO   TRAINED SPOTTER

0445 PM     HAIL             5 WSW CALHAN            39.01N 104.39W
06/18/2013  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0452 PM     HAIL             4 WSW CALHAN            39.02N 104.38W
06/18/2013  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

0500 PM     HAIL             1 W CALHAN              39.03N 104.32W
06/18/2013  M1.00 INCH       EL PASO            CO   NWS EMPLOYEE

0551 PM     HAIL             18 S LAMAR              37.82N 102.61W
06/18/2013  M1.00 INCH       PROWERS            CO   TRAINED SPOTTER

0605 PM     HAIL             18 S LAMAR              37.82N 102.61W
06/18/2013  M1.25 INCH       PROWERS            CO   TRAINED SPOTTER

0626 PM     HEAVY RAIN       1 ENE FOUNTAIN          38.69N 104.68W
06/18/2013  M1.96 INCH       EL PASO            CO   TRAINED SPOTTER

0647 PM     HAIL             3 S WALSH               37.34N 102.28W
06/18/2013  E1.75 INCH       BACA               CO   TRAINED SPOTTER

0650 PM     HAIL             3 SW WALSH              37.35N 102.32W
06/18/2013  E2.00 INCH       BACA               CO   PUBLIC

0700 PM     HAIL             WALSH                   37.39N 102.28W
06/18/2013  M0.88 INCH       BACA               CO   TRAINED SPOTTER

0700 PM     HAIL             WALSH                   37.39N 102.28W
06/18/2013  M1.00 INCH       BACA               CO   TRAINED SPOTTER

&&
Special weather statement, Jun 19, 12:25 AM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1225 AM MDT WED JUN 19 2013

COZ093-097-190700-
LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
1225 AM MDT WED JUN 19 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHERN BENT COUNTY IN SOUTHEAST COLORADO...
  EXTREME EAST CENTRAL OTERO COUNTY IN SOUTHEAST COLORADO...

AT 1225 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR LAS ANIMAS...OR 20 MILES
NORTHEAST OF LA JUNTA...WHICH WAS MOVING TOWARD THE EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  JOHN MARTIN RESERVOIR.
  HASTY.
  CADDOA.
  MCCLAVE.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 19, 1:00 AM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
100 AM MDT WED JUN 19 2013

COZ097-098-190730-
LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
100 AM MDT WED JUN 19 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL BENT COUNTY IN SOUTHEAST COLORADO...
  WEST CENTRAL PROWERS COUNTY IN SOUTHEAST COLORADO...

AT 1258 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 10 MILES SOUTH OF JOHN MARTIN
RESERVOIR...OR 22 MILES SOUTHWEST OF LAMAR...WHICH WAS MOVING TOWARD
THE SOUTHEAST AT 30 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF WEST CENTRAL
PROWERS COUNTY AND EAST CENTRAL BENT COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 6:00 PM MDTTornado WarningPUBBaca, Prowers30 min
Jun 18, 6:23 PM MDTSevere Thunderstorm WarningPUBBaca, Prowers37 min
Jun 18, 6:31 PM MDTSevere Thunderstorm WarningPUBBaca, Prowers44 min
Jun 18, 6:36 PM MDTSevere Thunderstorm WarningPUBBaca39 min
Jun 19, 2:56 PM MDTFire Weather WatchPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more24 hr
Jun 19, 2:56 PM MDTRed Flag WarningPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more29 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.